Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 27, 2019, 7:30 PM MDT for Yuma County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 7:30 PM MDT (01:30 UTC)
- Expired
- May 27, 2019, 8:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:02 PM MDT | HAIL 1 | 4 Nw Alvin, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WFUS53 KGLD 280130
TORGLD
COC125-280200-
/O.NEW.KGLD.TO.W.0018.190528T0130Z-190528T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
730 PM MDT Mon May 27 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northeastern Yuma County in northeastern Colorado...
* Until 800 PM MDT.
* At 730 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Wray, moving northeast at 55 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Alvin and Wauneta.
This includes Highway 385 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4035 10205 4028 10207 4022 10221 4016 10236
4027 10243 4044 10207 4044 10205
TIME...MOT...LOC 0130Z 242DEG 47KT 4022 10232
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JN4 follow-up statements
910
WWUS53 KGLD 280137
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
737 PM MDT Mon May 27 2019
COC125-280200-
/O.CON.KGLD.TO.W.0018.000000T0000Z-190528T0200Z/
Yuma CO-
737 PM MDT Mon May 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN YUMA COUNTY...
At 737 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Wray, moving northeast at 55 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Alvin and Wauneta.
This includes Highway 385 between mile markers 254 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4035 10205 4028 10207 4022 10221 4021 10226
4028 10239 4044 10207 4044 10205
TIME...MOT...LOC 0137Z 242DEG 47KT 4027 10220
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JN808
WWUS53 KGLD 280143
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
743 PM MDT Mon May 27 2019
COC125-280200-
/O.CON.KGLD.TO.W.0018.000000T0000Z-190528T0200Z/
Yuma CO-
743 PM MDT Mon May 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN YUMA COUNTY...
At 743 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Wray, moving northeast at 55 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Alvin and Wauneta.
This includes Highway 385 between mile markers 257 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4035 10205 4029 10208 4025 10224 4031 10232
4044 10207 4044 10205
TIME...MOT...LOC 0143Z 242DEG 47KT 4026 10223
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JN820
WWUS53 KGLD 280153
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
753 PM MDT Mon May 27 2019
COC125-280200-
/O.CON.KGLD.TO.W.0018.000000T0000Z-190528T0200Z/
Yuma CO-
753 PM MDT Mon May 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN YUMA COUNTY...
At 753 PM MDT, a severe thunderstorm capable of producing a tornado
was located 18 miles south of Lamar, or 18 miles northeast of Wray,
moving northeast at 55 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Alvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4035 10205 4029 10208 4031 10217 4035 10222
4044 10207 4044 10205
TIME...MOT...LOC 0153Z 242DEG 47KT 4032 10207
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JN971
WWUS53 KGLD 280154
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
754 PM MDT Mon May 27 2019
COC125-280204-
/O.EXP.KGLD.TO.W.0018.000000T0000Z-190528T0200Z/
Yuma CO-
754 PM MDT Mon May 27 2019
...THE TORNADO WARNING FOR NORTHEASTERN YUMA COUNTY WILL EXPIRE AT
800 PM MDT...
The storm which prompted the warning will move out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado...and southwestern Nebraska.
LAT...LON 4035 10205 4029 10208 4031 10217 4035 10222
4044 10207 4044 10205
TIME...MOT...LOC 0154Z 242DEG 47KT 4032 10207
$$
JNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 5:03 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 27, 5:03 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Goodland KS 503 PM MDT Mon May 27 2019 .UPDATE... Issued at 431 PM MDT Mon May 27 2019 Severe Thunderstorm Watch 265 has been issued for the northern counties through 05Z Tuesday. Conditions are favorable for a few storms to become strong to severe. && .SHORT TERM...(This evening through Wednesday night) Issued at 149 PM MDT Mon May 27 2019 The upper low center over the 4-corners region today moves over the central Rockies by late Tuesday and slowly across Nebraska Wednesday and Wednesday night. An initial weak short wave trough rotates ahead of the low center across the forecast area this evening with another couple of short wave troughs sweeping around the base of the upper trough over the desert southwest and eventually lifting out across the central high plains region Tuesday evening and again Wednesday evening. The associated surface low deepens over southeast Colorado this afternoon and moves over central Kansas overnight before redeveloping further west again on Tuesday over eastern Colorado and eventually lifting out along the frontal boundary across the eastern plains Tuesday night. Between tonight and Tuesday night, it appears isolated to scattered showers continue to develop and remain mainly to the north of the forecast area. The chance of showers decreases as cooler surface high pressure works slowly into the region staring on Tuesday and continuing into Wednesday. High temperatures today will be mainly in the lower 80s with highs on Wednesday ranging from the upper 50s across eastern Colorado to the upper 60s over central Kansas. Lows will be mainly in the 40s. .LONG TERM...(Thursday through Monday) Issued at 149 PM MDT Mon May 27 2019 By Thursday, a closed low begins to weaken, dissipating over the Midwest by Friday afternoon. A ridge builds over the central U.S. Friday with a closed low sitting over the West Coast. Through Monday, the ridge continues to build from the south with the closed low weakening and sitting over southern California. The ECMWF has a closed low moving east along the U.S./Canada border Sunday through the end of the extended forecast period. A weak surface low is expected to sit along the southern Kansas/Colorado border starting Saturday through the extended forecast period. An associated stationary front and dryline are expected with the low. The Tri-State region is expected to sit to the north of the low and front. This likely is why chances for rain and thunderstorms persist through much of the extended forecast period. A warming trend continues through Saturday with highs starting in the upper 60s to lower 70s Thursday. By Saturday, highs in the upper 70s to low 80s are expected through Tuesday. Lows will follow a similar trend warming from the upper 40s to low 50s Thursday night up to the mid-to upper 50s by Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 503 PM MDT Mon May 27 2019 For KGLD...VFR skies thru the forecast period with any scattered high clouds becoming more of a scattered/broken mid deck by 09z Tuesday. Winds...SE 10-20kts thru 09z Tuesday...then WSW 10-20kts. LLWS 00z-09z 180@40kts. For KMCK...mainly VFR skies during the forecast period. MVFR ceilings around BKN020-030 from 04z-10z Tuesday. Chance for rw/trw this evening...but timing low for now so have left out. Winds ESE 10-15kts with gusts to 25kts thru 17z Tuesday...then SSE 10-20kts. LLWS 04z-08z 160@30kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...LOCKHART LONG TERM...NEWMAN AVIATION...JN
Hazardous weather outlook, May 27, 4:38 PM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 438 PM MDT Mon May 27 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-282245- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 438 PM MDT Mon May 27 2019 /538 PM CDT Mon May 27 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch has been issued for Yuma, Dundy, Hitchcock, and Red Willow counties until 11 P.M. MDT, 12 A.M. CDT. Isolated to scattered thunderstorms are possible from this afternoon into the overnight hours with a few storms becoming severe during the late afternoon and early evening hours. The main threat will be large hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, May 27, 5:54 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 5 NE CLARKVILLE 40.43N 102.56W
05/27/2019 M1.00 INCH YUMA CO TRAINED SPOTTER
&&
JNLocal storm report, May 27, 6:02 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 12 ENE CLARKVILLE 40.42N 102.40W
05/27/2019 YUMA CO TRAINED SPOTTER
NOT FULLY CONDENSED, BUT CLEAR CIRCULATION
AT ALL LEVELS BENEATH BASE WITH MULTIPLE
GROUND CIRCULATIONS. LASTED ONE MINUTE.
&&
VINCENTSpecial weather statement, May 27, 6:34 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Goodland KS
634 PM MDT Mon May 27 2019
COZ090-280130-
Yuma County CO-
634 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
730 PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Yuma, moving northeast at 35 mph.
Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Yuma, Eckley, Abarr and Heartstrong.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4022 10247 4021 10234 4009 10227 3996 10233
3985 10264 3981 10280 4010 10279 4018 10265
TIME...MOT...LOC 0034Z 233DEG 31KT 3995 10275
VincentSpecial weather statement, May 27, 6:37 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
637 PM MDT Mon May 27 2019
COZ090-280045-
Yuma County CO-
637 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
645 PM MDT...
At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Highland Center, or 19 miles north of Yuma, moving
north at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarkville.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4044 10249 4031 10262 4027 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 0036Z 198DEG 14KT 4041 10265
WekesserLocal storm report, May 27, 7:05 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 SE YUMA 40.08N 102.66W
05/27/2019 E1.00 INCH YUMA CO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES EAST AND
2 MILES SOUTH OF YUMA AT 7 PM MDT.
&&
VINCENTSpecial weather statement, May 27, 7:10 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
710 PM MDT Mon May 27 2019
COZ090-280145-
Yuma County CO-
710 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
745 PM MDT...
At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Eckley, or 11 miles northeast of Yuma, moving
northeast at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eckley.
This includes Highway 385 near mile marker 267.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.
LAT...LON 4010 10240 4008 10254 4015 10266 4034 10259
4042 10254 4044 10244 4043 10231 4036 10227
4027 10227
TIME...MOT...LOC 0109Z 213DEG 40KT 4020 10252
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:34 PM MDT | Special Weather Statement | GLD | Yuma | 56 min |
| May 27, 6:37 PM MDT | Special Weather Statement | GLD | Phillips | 8 min |
| May 27, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 33 min |
| May 27, 7:10 PM MDT | Special Weather Statement | GLD | Yuma | 35 min |
| May 27, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 19 min |
| May 27, 9:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| May 27, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 27, 10:09 PM MDT | Tornado Warning | GLD | Yuma | 36 min |
| May 27, 10:35 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| May 27, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 14 min |
| May 27, 11:13 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| May 27, 11:26 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 27, 11:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 44 min |
| May 28, 2:40 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
| May 28, 3:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| May 28, 3:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| May 28, 3:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| May 28, 3:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| May 28, 4:58 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.